CSN Login
Members Online: 4

Low white blood count

Ctine70's picture
Ctine70
Posts: 150
Joined: Sep 2012

Had my first round of chemo last Thursday followed by three shots of nepogren. Went yesterday for blood work and was told my white blood count was very low and need around round of nepogren. So upset over this
Can anyone tell me does this happen a lot should I just expect that every time I go for blood work that it will be followed by more shot

lynn1950's picture
lynn1950
Posts: 2571
Joined: Jun 2008

My blood counts were boosted by Neulasta shots. They can be more effective than the Neupogen and are astronomically expensive. Some people experience quite a bit of bone pain in the aftermath of Neulasta, but it does boost those white blood counts. Claritin can help with the bone pain. Ask your oncologist. I had Neulasta after every administration of adriamycin and cytoxin. Later, I had neupogen after taxotere. Hope this helps. xoxoxo Lynn

Ctine70's picture
Ctine70
Posts: 150
Joined: Sep 2012

Hi Lynn
Thank you so much, I will ask my doctor this morning about that when I go in for my second shot.
The bone pain was terrible, I have R.A and never excepted the pain to be like that. I will give the Claritin a shot.
Xo Christine

Kristin N's picture
Kristin N
Posts: 1969
Joined: Mar 2009

Chemo was not part of my treatment Christine, but, I hope that your onco can help you to get your white count back up. Keep us updated.

carrie61
Posts: 23
Joined: Oct 2011

Hi,

I, too, had a very low white count after my first chemo. In fact, it was so low it didn't even register on the blood machine! Treated with major anti-biotics to keep infection away.
Remaining chemos were uneventful except for an allergic reaction to Taxotere.

I had Neulasta shots the day after chemo, but I'm not sure they weren't the cause of my "flu-like" symptoms on day 4 & 5.

You can help keep your white count up by eating lots of lean protein.

Good luck...it all comes to an end eventually!

MAJW
Posts: 2515
Joined: May 2009

I would ask about changing to Nuelasta..it's one shot given the day following chemo....I've had it for ages:( ...it can and does cause some bone pain,) but many use, as posted, Claritin and find it really works....I've never once had low WBC....if you do switch, make sure it is administered SLOWLY....DON't be afraid to speak up to whom is giving it....

Wishing you better days and less shots!
Hugs, Nancy

kacee999
Posts: 109
Joined: Oct 2012

After each of my 6 sessions, my WBC was ZERO. They do expect it to drop, but not like THAT, so I was always watched very closely. I was advised to go home and sequester myself in the house for a few days until the Neulasta shot started working. They even said that the worst place I could go would be the Emergency Room if I started out with a fever during this time. All 6 sessions and wound up going to the ER only once, after the 4th session, because I had a 102 fever. Laid around in the ER for 4 hours and the fever broke and I went home.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network